Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Northern Indiana

August 21, 2014Whitley County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 21, 2014, 9:02 PM EDT for Whitley County, Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 9:02 PM EDT (01:02 UTC)
Expired
Aug 21, 2014, 9:30 PM EDT
In force
28 min
Issued by
NWS Northern Indiana

County Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 536 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
536 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WWUS83 KIWX 220102
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT THU AUG 21 2014

INZ017-018-025-220130-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
902 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...EXTREME
NORTHEASTERN WABASH...SOUTHERN WHITLEY AND WESTERN ALLEN COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 8 MILES
SOUTHWEST OF COLUMBIA CITY...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROANOKE AND MAHON...
  ABOITE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4088 8541 4099 8565 4100 8565 4100 8567
      4100 8568 4101 8568 4116 8556 4104 8527
TIME...MOT...LOC 0102Z 301DEG 26KT 4104 8552

$$

BENTLEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 21, 5:30 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 21, 5:30 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
530 PM EDT THU AUG 21 2014

.SYNOPSIS...
ISSUED AT 310 PM EDT THU AUG 21 2014

A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE GREAT
LAKES AND OHIO VALLEY REGIONS TONIGHT. THESE DISTURBANCES WILL
INTERACT WITH A STALLED FRONTAL BOUNDARY ACROSS THE REGION AND
ABUNDANT LOW LEVEL MOISTURE TO PRODUCE A GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS TONIGHT INTO EARLY FRIDAY. AN UPPER LEVEL RIDGE
WILL BUILD INTO THE REGION FRIDAY NIGHT AND SATURDAY WITH HOT AND
HUMID CONDITIONS...ALONG WITH THE POSSIBILITY OF ISOLATED
THUNDERSTORMS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER
60S AND LOWER 70S. HIGH TEMPERATURES ON FRIDAY WILL RANGE FROM THE
LOWER TO MID 80S ACROSS CENTRAL LOWER MICHIGAN...TO AROUND 90
ACROSS NORTHEAST ILLINOIS AND CENTRAL INDIANA.

&&

.UPDATE...
ISSUED AT 530 PM EDT THU AUG 21 2014

GROWING INCREASINGLY CONCERNED W/CONV CLUSTER OVER NE IL LATE THIS
AFTN. 21Z SFC OBS/VIS SAT IMAGERY SHOW OUTFLW INDUCED BAROCLINIC
ZONE ALG A KVPZ...KRCR...KHHG LINE AND LARGE/VERY UNSTABLE
RESERVOIR S/SW ACRS CNTRL IL/IN. SUSPECT W/GRADUAL INCREASING
MOIST SWRLY INFLOW INTO THIS FTR THROUGH THIS EVENING WILL YIELD
BOTH A LOW END SEVERE WIND/ISOLD HAIL RISK. MORE IMPORTANTLY A
RISK FOR FLOODING AS CELLS TEND TO PARALLEL BOTH LL BNDRY AND MID
LVL SHEAR VECTOR SUGGESTING ECHO TRAINING AND HEAVY RAIN LIKELY
INVOF OF THE HIGHWAY 30 CORRIDOR.

WILL MAKE SOME SIG ADJUSTMENTS TO GOING POPS/WX THROUGH THIS
EVENING TO REFLECT ABOVE THINKING W/ZFP AMENDMENTS FORTHCOMING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

THE NEXT IN A SERIES OF SMALL SCALE SHORT WAVES ACROSS SOUTHEAST
WISCONSIN WILL DROP EAST SOUTHEAST OVER THE NEXT FEW HOURS
RESULTING IN INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS.
CONVECTION EARLIER THIS AFTERNOON HAS STABILIZED CONDITIONS
SOMEWHAT FOR SFC BASED PARCELS...BUT WELL-ESTABLISHED AXIS OF
POOLED LOW LEVEL MOISTURE WILL ALLOW FOR MODERATE ELEVATED
INSTABILITY AND SCATTERED THUNDERSTORMS. SHOWERS ALSO APPEAR TO BE
FOCUSING LATE THIS AFTERNOON ON AXIS OF DIFFERENTIAL HEATING FROM
VPZ-RCR-AOH. SHEAR PROFILES WILL BE STEADILY ON THE INCREASE OVER
THE NEXT SEVERAL HOURS HOWEVER...AS BELT OF STRONGER UPPER LEVEL
WESTERLIES OVERSPREADS THE SOUTHERN GREAT LAKES REGION. LIMITING
FACTORS TO INSTABILITY SHOULD TEND TO MITIGATE SEVERE POTENTIAL
OVER THE NEXT SEVERAL HOURS. NEXT UPPER LEVEL SHORT WAVE
PROGRESSING THROUGH MEAN RIDGE ACROSS EASTERN IOWA/NORTHWEST
ILLINOIS SHOULD ALLOW FOR CONTINUED BROAD ISENTROPIC ASCENT OVER
LOW LEVEL BOUNDARY ACROSS THE REGION...WITH CONTINUED THUNDER
CHANCES LATE EVENING INTO THE EARLY PORTION OF THE OVERNIGHT. SOME
LOW END SEVERE POTENTIAL MAY EXIST IF UPSTREAM CONVECTION CAN
CONGEAL LATER THIS EVENING...WHICH CANNOT BE RULED OUT GIVEN
STRENGTHENING BACKGROUND SHEAR PROFILES. OTHER CONCERN FOR TONIGHT
WILL BE POSSIBLE HYDRO IMPACTS. SHOWERS/STORMS EARLIER TODAY LAID
OUT AN AXIS OF 1-2 INCH RAINFALL AMOUNTS FROM WESTERN STARKE
COUNTY INTO GRANT COUNTY. THIS CORRIDOR SHOULD REPRESENT BEST
OVERALL ELEVATED INSTABILITY TONIGHT...AND WITH LITTLE
DISPLACEMENT OF NEARLY 2 INCH PWAT AXIS AND WARM CLOUD DEPTHS
GREATER THAN 12K FT...CANNOT RULE SOME LOCALIZED HEAVY RAINFALL.
WITH STILL SOME UNCERTAINTIES ON HOW UPSTREAM CONVECTION WILL
EVOLVE TONIGHT...AND A FAIRLY SIZABLE TEMPORAL GAP FROM THIS
MORNINGS HEAVY RAINFALL...HAVE OPTED TO HOLD OFF ON ANY HYDRO
HEADLINES AT THIS TIME.

AFOREMENTIONED IOWA SHORT WAVE WILL BECOME MORE SHEARED IN NATURE
ACROSS THE OHIO VALLEY/SOUTHERN GREAT LAKES TONIGHT INTO EARLY
FRIDAY MORNING AND PROVIDE BEST FORCING TO EASTERN PORTIONS OF THE
AREA BY AFTERNOON. MID LEVEL HEIGHT RISES WILL SLOWLY BUILD IN
FROM THE WEST DURING THE DAY ALSO...WHICH SHOULD TEND TO
LIMIT CONVECTIVE COVERAGE ACROSS FAR WESTERN AREAS BY LATE
AFTERNOON. HAVE MAINTAINED HIGH CHANCE POPS INTO FRIDAY
MORNING...WITH GRADUALLY DIMINISHING POPS FROM WEST TO EAST
DURING THE AFTERNOON. IF GOOD DEAL OF INSOLATION CAN BE
REALIZED...TEMPERATURES COULD REACH INTO THE LOWER 90S ACROSS
SOUTHWEST PORTIONS OF THE AREA LATE AFTERNOON...WITH HEAT INDICES
PUSHING NEAR THE 100 DEGREE MARK. GREATER CLOUD COVER/PRECIP
SHOULD ALLOW FOR HEAT INDICES REMAINING IN THE LOWER 90S ACROSS
THE EASTERN HALF.

&&

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 310 PM EDT THU AUG 21 2014

UPPER LEVEL RIDGE WILL BUILD NORTHEAST INTO THE GREAT LAKES REGION
THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL SUPPORT A TREND TOWARD
HOT/MAINLY DRY WX. RETAINED LOW CHANCES FOR SHOWERS/STORMS FRIDAY
NIGHT INTO SATURDAY...MAINLY SOUTHWEST WHERE LOW LEVEL THETA-E
GRADIENT REMAINS ANCHORED AS COOLER EASTERLY DRAINAGE FLOW INTO
OUR NORTHEASTERN ZONES LIMITS NORTHEAST MIX OF DIFFUSE INSTABILITY
GRADIENT/BOUNDARY. PRECIP CHANCES REMAIN NONZERO INTO SUNDAY AND
MONDAY GIVEN AN INCREASINGLY MOIST/UNSTABLE BOUNDARY
LAYER...ALTHOUGH WARMING/DRYING ALOFT UNDER UPPER RIDGE AXIS SUGGEST
HOLDING WITH A DRY FCST (10 POP) STILL THE WAY TO GO.

GRADUAL EASTWARD DRIFT OF A WESTERN CONUS UPPER TROUGH INTO THE
NORTH-CENTRAL US WILL EVENTUALLY FLATTEN UPPER RIDGE IN PLACE...
WITH MOISTURE CHANNEL/THETA-E FOLD INTO THE LOWER LAKES SUPPORTING
INCREASING CHANCES FOR SHOWERS/STORMS. MODELS CONTINUE TO DIFFER
WITH TIMING/AMPLITUDE OF THIS FEATURE RESULTING IN LOW CONFIDENCE
POP/TEMP FCST TUESDAY AND BEYOND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 129 PM EDT THU AUG 21 2014

FIRST WAVE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT
NORTHEAST INDIANA OVER THE NEXT FEW HOURS...WITH ATTENTION FOR
REMAINDER OF AFTERNOON AND EVENING TURNING UPSTREAM WITH A COUPLE
OF ADDITIONAL SHORT WAVE PROGRESSING THROUGH UPPER RIDGE. SOME
LINGERING IFR CONDITIONS WILL PERSIST OVER THE NEXT HOUR OR TWO
BEFORE IMPROVING AFTER 20Z. THE NEXT SHORT WAVE ACROSS SOUTHERN
WISCONSIN SHOULD ALLOW SHOWERS TO MOVE BACK INTO NORTH CENTRAL
INDIANA LATE THIS AFTERNOON. A RELATIVE STABLE BUBBLE PERSISTS
ACROSS NORTH CENTRAL INDIANA IN REGARDS TO SFC BASED CONVECTIVE
POTENTIAL...BUT SUSPECTING ENOUGH ELEVATED INSTABILITY WILL BE
PRESENT FOR SOME THUNDER POTENTIAL AS THE SRN WISCONSIN SHORT
WAVE SHIFTS EASTWARD THIS AFTERNOON. BETTER CHANCE OF THUNDER
STILL APPEARS TO BE IN STORE FOR LATE EVENING INTO THE OVERNIGHT
AS NEXT UPSTREAM IOWA SHORT WAVE APPROACHES THE AREA WITH
PERSISTENT ISENTROPIC UPGLIDE ASSOCIATED WITH LOW LEVEL BOUNDARY
ACROSS THE REGION. HAVE KEPT IN VCSH MENTION AFTER 12Z WITH A MORE
MUDDLED PICTURE AT THIS FORECAST DISTANCE IN TERMS OF LATCHING
ONTO ANY SIGNIFICANT ADDITIONAL SHORT WAVES. GRADUALLY MID LEVEL
HEIGHT RISES TOWARD THE END OF THE PERIOD SHOULD DIMINISH
CONVECTIVE POTENTIAL LATER FRIDAY AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...T
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 21, 5:40 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT THU AUG 21 2014

INZ003-012>018-020-022>027-032>034-OHZ015-016-024-025-222145-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
540 PM EDT THU AUG 21 2014 /440 PM CDT THU AUG 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE. SOME STORMS MAY BE STRONG TO SEVERE ALONG
AND SOUTH OF THE US ROUTE 30 CORRIDOR...WITH DAMAGING WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-222145-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT WITH LOCALLY HEAVY RAINFALL AND
MINOR FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

HOT AND HUMID CONDITIONS ARE EXPECTED THROUGH THE PERIOD WITH
AFTERNOON HEAT INDEX READINGS IN THE 90S EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-222145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
540 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY... AND AGAIN
TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS ON FRIDAY AND SATURDAY
COULD BE STRONG TO SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Aug 21, 7:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
744 PM EDT THU AUG 21 2014

INZ013-015-022-023-220015-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-
744 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN CASS...NORTHWESTERN
MIAMI...SOUTHEASTERN PULASKI AND FULTON COUNTIES...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCHESTER TO 9 MILES
WEST OF ROCHESTER TO 8 MILES WEST OF ROYAL CENTER...MOVING SOUTHEAST
AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ROCHESTER...
  LOGANSPORT...
  ROYAL CENTER...LAKE MANITOU AND GRASS CREEK...
  MARSHTOWN AND ATHENS...
  FLETCHER...LUCERNE AND LEASES CORNER...
  METEA AND NYENA LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING/1100 PM CDT THURSDAY EVENING/ FOR NORTHERN INDIANA.

LAT...LON 4070 8653 4074 8652 4075 8657 4091 8657
      4117 8642 4107 8605 4096 8610 4070 8638
TIME...MOT...LOC 2344Z 295DEG 23KT 4113 8622 4104 8635
          4086 8664

BENTLEY
Special weather statement, Aug 21, 8:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
824 PM EDT THU AUG 21 2014

INZ033-034-220100-
BLACKFORD IN-JAY IN-
824 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD BLACKFORD AND JAY COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTPELIER...OR 6 MILES NORTHEAST OF
HARTFORD CITY...MOVING SOUTHEAST AT 25 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DUNKIRK AND PENNVILLE...
  REDKEY...
  TRENTON AND MILL GROVE...
  BALBEC AND FIAT...
  CENTER...
  BLAINE AND COMO...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4039 8522 4039 8543 4050 8544 4057 8541
      4057 8507 4057 8502 4054 8487 4032 8501
      4032 8521
TIME...MOT...LOC 0024Z 298DEG 20KT 4052 8529

BENTLEY
Special weather statement, Aug 21, 8:26 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT THU AUG 21 2014

INZ025-026-032-033-220100-
BLACKFORD IN-GRANT IN-HUNTINGTON IN-WELLS IN-
826 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN BLACKFORD...
NORTHEASTERN GRANT...SOUTHWESTERN WELLS AND SOUTHERN HUNTINGTON
COUNTIES...

AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VAN BUREN...OR 12 MILES NORTHEAST OF
MARION...MOVING SOUTHEAST AT 20 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER...
  BUCKEYE...
  MCNATTS...
  ROLL AND MOUNT ZION...
  KEYSTONE AND DILLMAN...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 267 AND
279.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4061 8519 4056 8520 4049 8543 4066 8564
      4080 8553
TIME...MOT...LOC 0026Z 305DEG 18KT 4067 8549

BENTLEY
Special weather statement, Aug 21, 8:40 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT THU AUG 21 2014

INZ022>025-032-220115-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
840 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI...SOUTHWESTERN HUNTINGTON AND
SOUTHERN WABASH COUNTIES...

AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WABASH TO BUNKER HILL TO WALTON...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  WABASH...
  SWEETSER AND LA FONTAINE...
  GALVESTON...PEORIA AND SANTA FE...
  BENNETTS SWITCH...
  SPEICHERVILLE AND AMBOY...
  SERVIA...LAGRO AND TREATY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4058 8587 4058 8638 4064 8638 4073 8615
      4088 8603 4083 8551 4057 8573 4049 8587
TIME...MOT...LOC 0040Z 298DEG 27KT 4084 8595 4068 8604
          4059 8629

BENTLEY
Special weather statement, Aug 21, 8:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EDT THU AUG 21 2014

INZ032-033-220115-
BLACKFORD IN-GRANT IN-
843 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN BLACKFORD
AND GRANT COUNTIES...

AT 841 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARION...MOVING SOUTHEAST AT 30 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GAS CITY...
  UPLAND...
  LAKE WOOD...
  ARCANA...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 255 AND
266.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4049 8578 4066 8566 4066 8564 4050 8543
      4039 8543 4039 8550
TIME...MOT...LOC 0043Z 298DEG 27KT 4055 8563

BENTLEY
Special weather statement, Aug 21, 9:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT THU AUG 21 2014

INZ017-018-025-220130-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
902 PM EDT THU AUG 21 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN HUNTINGTON...EXTREME
NORTHEASTERN WABASH...SOUTHERN WHITLEY AND WESTERN ALLEN COUNTIES...

AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHERN WHITLEY COUNTY...OR 8 MILES
SOUTHWEST OF COLUMBIA CITY...MOVING SOUTHEAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROANOKE AND MAHON...
  ABOITE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR NORTHERN INDIANA.

LAT...LON 4088 8541 4099 8565 4100 8565 4100 8567
      4100 8568 4101 8568 4116 8556 4104 8527
TIME...MOT...LOC 0102Z 301DEG 26KT 4104 8552

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:24 PM EDTSpecial Weather StatementIWXBlackford, Jay36 min
Aug 21, 8:26 PM EDTSpecial Weather StatementIWXWells34 min
Aug 21, 8:40 PM EDTSpecial Weather StatementIWXMiami, Wabash35 min
Aug 21, 8:43 PM EDTSpecial Weather StatementIWXGrant32 min
Aug 21, 8:54 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Huntington, Wells3 hr
Aug 21, 9:17 PM EDTSpecial Weather StatementIWXBlackford, Grant28 min
Aug 21, 9:18 PM EDTSpecial Weather StatementIWXBlackford, Grant27 min
Aug 21, 9:23 PM EDTSpecial Weather StatementIWXBlackford, Jay67 min
Aug 21, 9:49 PM EDTAreal Flood AdvisoryIWXBlackford, Grant, Jay3 hr
Aug 22, 1:58 AM EDTSpecial Weather StatementIWXBlackford, Grant, Jay, Wabash62 min
Aug 22, 2:45 AM EDTFlash Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells9 hr
Aug 22, 3:07 AM EDTFlash Flood WarningIWXLaPorte, Starke6 hr
Aug 22, 4:10 AM EDTFlash Flood WarningIWXFulton, Pulaski4 hr
Aug 22, 4:17 AM EDTFlash Flood WarningIWXAllen, Noble, Whitley4 hr
Aug 22, 4:54 AM EDTSpecial Weather StatementIWXCass, White66 min
Aug 22, 5:09 AM EDTFlash Flood WarningIWXAdams, Wells4 hr
Aug 22, 6:28 AM EDTFlash Flood WarningIWXCass, White3 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXGrant, Miami, Wabash58 hr
Aug 22, 9:24 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells67 hr
Aug 22, 9:30 AM EDTAreal Flood WarningIWXCass, White6 hr
Aug 22, 11:45 AM EDTAreal Flood WarningIWXBlackford, Grant, Huntington, Jay, Wabash, Wells24 hr

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.